Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 7, 2016, 2:44 AM MDT for 5 counties in Wyoming. It took effect at Sep 7, 2016, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2016, 2:44 AM MDT (08:44 UTC)
- In effect from
- Sep 7, 2016, 12:00 PM MDT
- Expired
- Sep 8, 2016, 8:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2989 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS85 KRIW 070844 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 244 AM MDT WED SEP 7 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR SOUTHWEST WYOMING TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS... .WARM... DRY... AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME HOURS FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY THROUGH 8 PM EARLY EVENING THURSDAY. WYZ277-072200- /O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/ /O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 244 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY FOR UINTA AND SOUTHERN LINCOLN COUNTIES... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH TODAY AND 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-072200- /O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/ /O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 244 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY FOR MOST OF SWEETWATER COUNTY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH TODAY AND 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ289-072200- /O.UPG.KRIW.FW.A.0021.160907T1800Z-160908T0200Z/ /O.NEW.KRIW.FW.W.0028.160907T1800Z-160909T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 244 AM MDT WED SEP 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY FOR THE GREEN AND RATTLESNAKE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH TODAY AND 20 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON
4 follow-up statements
369 WWUS85 KRIW 071925 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT WED SEP 7 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR SOUTHWEST WYOMING TODAY AND THURSDAY DURING THE AFTERNOON AND EARLY EVENING HOURS IN ZONES 277 279 AND 289... .WARM... DRY... AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME HOURS FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY THROUGH 8 PM EARLY EVENING THURSDAY IN ZONES 277 279 AND 289. WYZ277-080900- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 125 PM MDT WED SEP 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277... * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH TODAY AND 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-080900- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 125 PM MDT WED SEP 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR MOST OF SWEETWATER COUNTY ZONE 279... * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH TODAY AND 15 TO 25 MPH WITH GUSTS TO 35 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ289-080900- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 125 PM MDT WED SEP 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THURSDAY FOR THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289... * WIND...WEST 15 TO 25 MPH WITH SOME GUSTS TO 35 MPH TODAY AND 20 TO 30 MPH WITH GUSTS TO 40 MPH THURSDAY. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
452 WWUS85 KRIW 080856 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 256 AM MDT THU SEP 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF CENTRAL AND SOUTHERN WYOMING TODAY DURING THE AFTERNOON AND EARLY EVENING HOURS IN ZONES 277 279...280...283 AND 289... .WARM... DRY...AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME HOURS FOR CENTRAL AND SOUTHERN WYOMING FROM 12 NOON TODAY THROUGH 8 PM EARLY EVENING THURSDAY IN ZONES 277...279...280...283...289. WYZ283-082200- /O.EXB.KRIW.FW.W.0028.160908T1800Z-160909T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 256 AM MDT THU SEP 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH...ESPECIALLY IN THE NORTH HALF OF THE BASIN. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-082200- /O.EXB.KRIW.FW.W.0028.160908T1800Z-160909T0200Z/ NATRONA COUNTY/CASPER BLM- 256 AM MDT THU SEP 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-082200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 256 AM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-082200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 256 AM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ289-082200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 256 AM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TEAM RIVERTON
812 WWUS85 KRIW 081925 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT THU SEP 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR MUCH OF CENTRAL AND SOUTHERN WYOMING TODAY DURING THE AFTERNOON AND EARLY EVENING HOURS IN ZONES 277 279 280 283 AND 289... .WARM... DRY...AND WINDY CONDITIONS ARE LIKELY DURING THE DAYTIME HOURS FOR CENTRAL AND SOUTHERN WYOMING FROM 12 NOON TODAY THROUGH 8 PM EARLY EVENING THURSDAY IN ZONES 277...279...280...283...289. WYZ277-090200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 125 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR UINTA AND SOUTHERN LINCOLN COUNTIES ZONE 277... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-090200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 125 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR MOST OF SWEETWATER COUNTY ZONE 279... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ289-090200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 125 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GREEN AND RATTLESNAKE MOUNTAINS ZONE 289... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-090200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 125 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR MOST OF FREMONT COUNTY ZONE 283... * WIND...WEST 10 TO 20 MPH WITH SOME GUSTS OF 30 MPH... ESPECIALLY IN THE NORTH HALF OF THE BASIN. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-090200- /O.CON.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ NATRONA COUNTY/CASPER BLM- 125 PM MDT THU SEP 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR MOST OF NATRONA COUNTY ZONE 280... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...14 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
471 WWUS85 KRIW 090157 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNINGS WILL EXPIRE AT 8 PM THURSDAY... .WIND SPEEDS HAVE DECREASED EARLY THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE GENERALLY CLIMBED ABOVE 20 PERCENT. THEREFORE...THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE. WYZ277-090300- /O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 277... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$ WYZ279-090300- /O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 279... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$ WYZ289-090300- /O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 289... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$ WYZ283-090300- /O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 283... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$ WYZ280-090300- /O.EXP.KRIW.FW.W.0028.000000T0000Z-160909T0200Z/ NATRONA COUNTY/CASPER BLM- 757 PM MDT THU SEP 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 280... WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY READINGS HAVE REBOUNDED ABOVE 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED AND THE RED FLAG WARNING WILL EXPIRE AT 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 7, 2:31 AM MDT, 13 minutes earlier.
Area forecast discussion, Sep 7, 2:31 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Riverton WY 231 AM MDT WED SEP 7 2016 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT THUNDERSTORMS CONTINUE TO ERUPT OVER EASTERN WYOMING WHERE THE BEST CAPES ARE. THESE SHOWERS ARE JUST BARELY CLIPPING OUR AREA FROM EASTERN SWEETWATER COUNTY THROUGH NATRONA AND JOHNSON COUNTIES. THE SHORTWAVE RESPONSIBLE FOR THESE SHOWERS WILL TAKE THROUGH 09Z TO CLEAR THE AREA. THEN THE FLOW BECOMES MORE ZONAL TODAY RESULTING IN STRONGER WEST WINDS USHERING IN DRIER AIR. THESE SYNOPTIC SCALE WINDS WILL LINE UP WITH THE TOPOGRAPHY AND RESULT IN ACCELERATED WINDS THROUGH OUR SOUTHERN WIND CORRIDOR TODAY. THE COMBINATION OF DRY AIR AND INCREASED WINDS WILL RESULT IN ELEVATED CRITICAL FIRE WEATHER CONDITIONS. WE ISSUED A FIRE WEATHER WATCH YESTERDAY FOR OUR SOUTHERN FIRE WEATHER ZONES BECAUSE THIS PARTICULAR EVENT APPEARED TO BE RIDING THE FENCE BUT IT STILL APPEARS TO BE A SOMEWHAT BORDERLINE EVENT. WILL GO AHEAD AND NOT ISSUE THE WARNING BUT JUST PUT IN CRITICAL FIRE WEATHER WORDING IN ALL OF OUR FIRE WEATHER PRODUCTS THIS MORNING. THURSDAY APPEARS SIMILAR TO TODAY AS FAR AS RH GOES BUT WINDS WILL BE A BIT STRONGER ALONG WITH SLIGHTLY HIGHER RH. THESE WINDS WILL INCREASE IN RESPONSE TO AN APPROACHING SHORTWAVE/COLD FRONT ALONG THE NORTH PACIFIC COAST AND WILL EVENTUALLY TRACK ACROSS MONTANA AND WYOMING FRIDAY MORNING. MOISTURE WITH THIS WEATHER FEATURE WILL BE SCANT AND ONLY AFFECT FAR NORTHERN WY, PROBABLY ONLY GIVING THE FAR NORTHERN MTNS SOME PRECIP, PERHAPS JUST THE NORTHERN BIG HORNS FOR THURSDAY AFTERNOON, THURSDAY NIGHT, AND FRIDAY. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER FRIDAY BEHIND THE FRONT EXCEPT IN OUR EAST CENTRAL ZONES SUCH AS CPR/BYG/RIW TEMPERATES WILL BE A GOOD 15 DEGREES COOLER FRIDAY. MUCH DRIER AIR WILL THEN USHER IN FROM THE WEST FRIDAY NIGHT IN THE WAKE OF THIS WEATHER SYSTEM. .LONG TERM...SATURDAY THROUGH WEDNESDAY The weekend looks dry and warmer with continued fire weather concerns. Most areas looks breezy to windy and many of the lower elevations and foothills look very dry, especially the south half. Thankfully, our weather system for early next week will cool things off and bring in increasing moisture levels. Overall longwave pattern shows the mean trough centered near our area now will move eastward as a strong ridge develops just off the PacNW coast. With the little further east mean trough axis, it looks like the majority of the energy will stay off to the north and east early next week. It will still likely turn cooler and unsettled for a couple days as the weather system moving just south of the west end of the Aleutians moves over the developing ridge and then digs into the wrn Great Basin (or even as far west as nrn CA) and closes off to our west. A cold Alaska system will likely help with a strong cold frontal passage Sunday night into Monday morning as it brushes just off to the northeast. Some energy from our wrn Great Basin upper low overrunning the cold front will help with the pcpn potential on Monday into Monday night. Airmass will likely turn more unstable Tuesday into Wednesday as temperatures start to rebound and cool upper low to the west provides some cooler mid levels, moisture and weak forcing. So still probably a decent chance of some light to locally moderate pcpn Monday turning more showery/tstms, especially along and west of the divide Tuesday into Wednesday with temperatures moderating after a much cooler/colder Monday. && .AVIATION.../12Z ISSUANCE/ VFR conditions will prevail through the forecast period. Story FOR WEDNESDAY will be increasing westerly flow behind the departing shortwave this morning. Winds will increase at KCPR and KRKS between 15z-18Z/Wed, and later in the afternoon at KBPI and KPNA. West-to-northwest flow aloft will favor speeds of 15-25kts by late afternoon at these terminals. Could also be some 10-20kt winds at KCOD but confidence is not as high there. Winds will decrease shortly after 00z/Thu with speeds becoming less than 12kts at each terminal by 02Z/Thu. Conditions will be dry, and any isolated weak shower would be confined to areas very close to the Montana border. && .FIRE WEATHER... WEST FLOW ALOFT WILL INCREASE OVER WESTERN AND CENTRAL WYOMING with limited MOISTURE. TEMPERATURES WILL GRADUALLY WARM AS THE flow increases. RELATIVE HUMIDITY WILL BE LOW WITH GUSTY AFTERNOON and evening WINDS, ESPECIALLY ACROSS THE SOUTH, INCLUDING FIRE weather zones 277 279 and 289 TODAY AND THURSDAY. WILL GO AHEAD AND upgrade the FIRE WEATHER WATCH TO A WARNING AS GUIDANCE HAS BEEN fairly consistent IN ADVERTISING A BORDERLINE RED FLAG EVENT FOR Fire weather ZONES 277, 279, AND 289. A COLD FRONT WILL PUSH ACROSS the area THURSDAY NIGHT FOLLOWED BY COOLER WEATHER FRIDAY, especially east OF THE DIVIDE. THEN A WARM UP ALONG WITH STRONG DRYING west winds WILL POSE THE GREATEST WIDESPREAD CRITICAL FIRE weather conditions FOR THE WEEK THIS WEEKEND. THIS WILL BE FOLLOWED BY a potential COOL WET WEATHER EVENT EARLY NEXT WEEK. IN FACT, THE RH WILL WASTE NO TIME IN PLUMMETING TO THE UPPER single digits AS EARLY AS FRIDAY AFTERNOON BEHIND THE FRONT ACROSS Lincoln and SWEETWATER COUNTIES. && .RIW Watches/Warnings/Advisories... Red Flag Warning from noon today to 8 PM MDT Thursday for WYZ277- 279-289. && SHORT TERM...Lipson LONG TERM...Skrbac AVIATION...CNJ FIRE WEATHER...Lipson
Hazardous weather outlook, Sep 6, 3:12 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 312 AM MDT TUE SEP 6 2016 WYZ001>020-022>030-071200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 312 AM MDT TUE SEP 6 2016 ...FREEZE WARNING THROUGH 9 AM THIS MORNING FOR THE FAR WEST VALLEYS AND BASINS... ...FIRE WEATHER WATCH FOR SOUTHWEST WYOMING FROM 12 NOON WEDNESDAY THROUGH 8 PM WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES EXPECTED IN THE WESTERN VALLEYS AND BASINS THIS MORNING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE EAST CENTRAL ZONES LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTH WITH WINDY, DRY AND WARM CONDITIONS. SATURDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTH AND CENTRAL WITH BREEZY TO WINDY, WARM AND DRY CONDITIONS EXPECTED. MONDAY...MUCH COOLER WITH A CHANCE OF RAIN AND A PERIOD OF MOUNTAIN SNOW...ESPECIALLY ALONG AND EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FREEZING OVERNIGHT LOW TEMPERATURES. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.